MAUDE Adverse Event Report: DEPUY MITEK LLC US BARREL BURR 4.0MM 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US BARREL BURR 4.0MM 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Catalog Number 283469
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4) - incomplete the lot number is currently unavailable; therefore, the exp date is unavailable.The complaint was received and evaluated with npd.Visually the device seem to be in good condition, device seems unused.No obvious anomalies found.Functionally, when rotating the inner blade friction was felt.The inner blade was inspected, scratch marks were found on the inner hub.When inspecting the outer hub on the inside, a white substance was found, npd confirms this is the cause for the friction that occurs in the inner and outer hubs when the two blades are assembled together.The substance could not be identified, there a possible root cause could not be determined.At high rpms when device is used in the field the reported failure could occur.This complaint is confirmed.Furthermore, no lot number was supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system and at this time no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that the surgeon recognized that there was an abnormal metal noise when drilling the patient¿s bone during arcr surgery.Then, the error message was displayed and stopped working.During in-house engineering evaluation, it was determined that there was a white substance when inspecting the outer hub on the inside of the blade on the device.It was reported that the surgery was completed by using alternative device.It was not reported if there was a delay in the surgical procedure.It was reported that the device was brand new and on its first use when the issue occurred.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.Correction: upon further review of the complaint, it was determined that the reported malfunction is unlikely to cause or contribute to serious injury or death if it were to recur.Therefore, this complaint is not reportable.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
BARREL BURR 4.0MM 5PK
Common Device Name
 ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8070968
Report Number1221934-2018-55294
Device Sequence Number1582353
Product Code HRX
UDI-Device Identifier10886705022045
UDI-Public10886705022045
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1